Log in
SHARE Ovarian Cancer Support
1,430 members455 posts

Zejula (neraparib) and nausea

I just found this site. I was diagnosed with ovarian cancer Nov 2015, stage 3C. After surgery I did 18 weeks of chemo in 2016. Then Feb. 2018 another 5 chemo treatments. I'm on Zejula for 2 months now. Im BRCA II positive. The nausea is worse than any I had with chemo. I gag multiple times a day. I take it at night. My doc reduced my dose from 300mg to 200mg 3 days ago. Nausea still bad. Anyone had a dose reduction? How long before nausea improved. I took this stuff for 4 weeks before the nausea hit. I thought I had lucked out on the nausea side effect but no-can-do!

21 Replies
oldestnewest

Yes, I started with 300mg, after only one week, blood count was low so lowes ti 200mg. Biggest problem taking a night is insomnia waking me up at 3am & nausea. So I started taking in the morning or mid morning with cereal or yogurt, it seems some sort of milk helps ease nausea the best or least eating with the dose. Seems to help me a lot. I have taken for 7 months. Also, my doctor has allowed me to alternate dosage every other day, so taking 100mg one day, then 200mg the next day. & back to 100mg next. Mostly because of insomnia but it has helped with the nausea as well. Good Luck. Let's stay Cancer Free.

1 like
Reply

Thanks for the reply. I have not been taking the med with food so I'll try that. My nausea doesn't hit me until the next day, late afternoon but I gag off and on several times a day. I've thrown up more on this mess more than I ever did with chemo - go figure! I guess I can move it to a.m. dose and see if that makes a difference. I'm also waking in the night and having trouble going back to sleep or having difficulty falling asleep but not every night. But I can tell I don't sleep as well since I've been taking this med.

Reply

Rosellen12, today I decided to try your dose rate of 100mg/200mg alternating. I've thrown up the past 3 days and I'm over it. I didn't consult my doctor but I see him Wednesday. I'm not tolerating 200mg/day. Something's gotta give. Thanks for your suggestions - I did move my med to a.m. with food. After the move from evening to day I had 2 days w/o nausea and thought I had turned a corner - but that didn't last. I guess it was that skipped dose that gave me the 2-day reprieve! Oh well, I'll soldier on.

Reply

I'm so sorry, you have to be miserable.

Maybe the Dr can try another med, I would definitely ask him to change med. Actually, I just remembered after about a month of starting I too was very nausea & on my return visit telling the Dr, he gave me ZOFRAN for the nausea as needed which I did take once or twice but some reason I haven't needed since. But I do make sure I have something solid on stomach which works for me & often it is mid morning to lunch. I still do get occasional nausea but can stop it with food.

Hope you feel better soon.

1 like
Reply

The Zofran did help tremendously with the nausea. It was a generic brand

Reply

Thanks. I have Zofran and Companize - I am having to take them every 4 hours alternating - averaging taking 3 pills a day. Today has been a better day by taking only 100mg Z this morning. Tomorrow I"ll do 200mg Z.

Reply

I've been on zejula for 3 weeks

I hope it works for you and myself

Reply

I pray you don't get the nausea because it's pretty rough. I took mine for 4 weeks before it hit me. I did 1 week of 100mg and then up to 300mg. Now I'm back down to 200mg. I've been at 200mg since last Thursday and I'm still nauseated but today was the first day I felt better than I have in weeks!

Reply

Hi,I too have stage 3c since 2013. Doc just put me on Zejula in May. So far just low counts,nothing serious. No nausea,just dry mouth,fatigue. I am BRCA negative, go for catscan in Oct. Hope this stuff works for us all.

Has your doctor told you about Lynparza (olaparib) or Rubraca (rucaparib)?

Keep positive.

Caroline

Reply

You are fortunate you are tolerating the Zejula so well. I'm jealous because I'm nauseated if I'm awake.

Reply

I hope you start feeling better. Reading some of the other posts,I'm grateful I have been ok on Zejula. Blood counts are low but doc is not too concerned right now.

Go for Catscan in Oct. Hope this stuff works.

Take care.

Caroline

1 like
Reply

I was put on Zejula in January. While I was on 300mg, I was so nauseous and tired I thought about going off of it and taking my chances of a reoccurrence without it. Due to my platelets dropping too low, I went down to a 200mg dose. I felt much better on that dose. Still my platelets went down. I was dose reduced again for a couple of months.

Unfortunately, my cancer has come back again.

I will be starting Doxil and Avastin tomorrow. I’m worried about Avastin though. I took it last year and ended up with a PE.

Keep up with the Zejula for a little while. It might get better. And hopefully it will keep the beast away.

Stay Strong!

Reply

Thanks BetsyL!! So sorry to hear yours is back. Is this 2nd or 3rd recurrence? I've had 1 recurrence. I did Doxil, Carboplatin and Avastin last round of chemo. I got a PE and am still on blood thinner. I never felt or realized I had the PE - it showed up on a CT scan. I've been so sick on Zejula, even down to 200mg and also taking Nexxium to help with reflux that could be causing the nausea. It seems to be getting worse rather than better. I have no desire to eat and nothing appeals to me. Today I made the decision on my own to drop my dose to alternate 100mg/200mg every other day as someone suggested they are on. My doctor may not be happy with my decision but it's that or quit and take my chances. I'm miserable all the time. I see the doc. Wednesday. Good luck. Keep me posted on your status.

1 like
Reply

This is my 2nd reoccurrence.

I also have had no interest in food. If someone put it in front of me, I’ll eat it, but I have no desire to seek out food.

I think alternating between 100 and 200mgs sounds like a good idea. I hope it makes you feel better!

Reply

Hang in there gals - the journey might just be worth the pain. My CA125 results came back today and I've dropped 2 points since starting Zejula over 3 months ago. That's the biggest drop I've had since April. And..it's the lowest it's been in a year. So I"ll keep pressing on and hoping this nausea will get better. I'm happy today for my test results. FYI, I'm BRCAII positive.

Reply

Has anyone experienced severe diarrhea? It started after hysterectomy in 2016, OC recurrence 6 months later. CA125 at 40 then started to go up to 70, then 109. Started zejula 3 months ago. Nausea was mild, diarrhea moderate. All of a sudden nausea got worse, diarrhea became severe. Doc gave me meds for both. CA125 down to 80!. I stopped zejula for 2 days, Nausea stopped diarrhea continues. YOUR comments please. Stay strong everyone.

Reply

After finally getting my dose right my nausea is gone. Went from 100mg to 300mg then back to 200mg and nausea was really bad. I was throwing up an average of 6 times a week and would gag at just about anything. 2 1/2 weeks ago my dose was dropped to alternating 100mg and 200mg every day. I'm happy to report that after about 1 1/2 weeks my nausea completely went away. I didn't have diarrhea but had problems with my bowels not responding at all. I finally got that taken care of and now I have diarrhea daily. I was attributing that to a new med they put me on so I have no idea what's causing mine now. But I'll take that over not going. I hope you can figure out if it's the Zejula causing it or something else. What dose are you on?

Reply

200 mg at night

Reply

200 mg at night

Reply

Did your doc give you something for nausea? My doc started me on 200mg, he said most people can't handle 300mg. Our stories are almost identical. It may take a week or 2 before nausea gets better. Make sure you get something for nausea. I take Ondansetron 8mg tablet that melts on your tongue.

Reply

With my last dose drop where I'm alternating 100mg and 200mg every other day my nausea is gone. Now mainly dealing with no appetite, no energy, and trouble falling asleep. The plus side is that at least I'm losing weight!! If you still have significant nausea at 200mg daily see about going to my dose. I was noticeably better in a day or 2 and after about 1 1/2 weeks totally nausea free.

Reply

You may also like...